MAUDE Adverse Event Report: AV-TEMECULA-CT RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Catalog Number 1008193-20
Health Effect - Clinical Codes Stroke/CVA (1770); Coma (2417)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant products: stent: 8tx40x136 xact.Embolic protection device: emboshield nav6 lg 190cm.(b)(4).There was no reported device malfunction and the product was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the viatrac instructions for use(ifu) states that the viatrac 14 plus peripheral dilatation catheter is intended: to dilate stenosis in the peripheral arteries (iliac, femoral, ilio-femoral, popliteal, infrapopliteal, renal arteries).The reported patient effect of cerebrovascular accident, as listed in the viatrac instructions for use (ifu), is a known adverse event associated with the use of a peripheral device in native peripheral arteries.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.The emboshield nav6 device referenced is being filed under a separate manufacturing report number.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the procedure was to treat a heavily calcified lesion in the moderately tortuous left internal carotid artery (lica).An emboshield nav6 lg 190cm embolic protection system (eps) was advanced past the lesion without issue.A 5x20x135 rx viatrac balloon was advanced and inflated without difficulty when, during inflation, the patient breathing became notably very labored then patient become totally unresponsive neurologically.No thrombus was noted, but a stroke was confirmed to have occurred.An 8tx40x136 xact stent was then successfully deployed, as planned, resulting in good flow and good overall result, as confirmed angiographically and on computerized tomography scan.The nav6 was retrieved without difficulty.No interventions were performed.While there were no device issues, the patient neurological deficit remains and patient remains comatose (but not intubated) and, as of (b)(6) 2017, is not expected to recover in the near future.No additional information was provided.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6603329
Report Number2024168-2017-04655
Device Sequence Number1170591
Product Code LIT
UDI-Device Identifier08717648056987
UDI-Public(01)08717648056987
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1008193-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age75 YR